Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 6, NWS Jackson, KY

June 4, 20145 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 4, 2014, 11:23 PM EDT for 5 counties in Kentucky. It was in force for 4 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2014, 11:23 PM EDT (03:23 UTC)
Expired
Jun 5, 2014, 3:30 AM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 69 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 11:51 PM EDTFLOODElkfork, KY911 CALL CENTER REPORTS WATER OVER THE ROAD OF UNKNOWN DEPTH ON KY 172.
Jun 5, 12:37 AM EDTFLASH FLOODThealka, KYONE FOOT OF WATER WAS OVER THE ROADWAY AT KY 581 AND BOYDS BRANCH INTERSECTION.
Jun 5, 12:55 AM EDTFLASH FLOODVan Lear, KYFLOOD WATER WAS REPORTED TO HAVE ENTERED A RESIDENCE NEAR MILLERS CREEK.
Jun 5, 12:57 AM EDTFLASH FLOODMeally, KYFLOOD WATER WAS REPORTED TO HAVE ENTERED A REISDECE ALONG KY HWY 40 EAST.
Jun 5, 1:04 AM EDTFLASH FLOODVan Lear, KYTHE DAM AT A POND WAS OVERTOPPED OR COMPROMISED LEADING TO FLOODING OF HOMES IN THE STONEY BROOK SUBDIVISION AREA.
Jun 5, 1:15 AM EDTFLASH FLOODDavella, KYFLOOD WATERS WERE REPORTED TO HAVE ENTERED TWO HOMES AND SEVERAL GARAGES. SEVEREAL HEATING AND COOLING UNITS AT RESIDENCES IN THE AREA WERE DESTROYED BY THE FLOOD WATERS.
Jun 5, 1:25 AM EDTHEAVY RAIN 0Staffordsville, KYMUDSLIDE REPORTED ON KY-40 IN STAFFORDSVILLE BETWEEN LITTLE MUD CREEK AND CROSS CREEK. THE ROAD IS CLOSED.
Jun 5, 1:36 AM EDTFLASH FLOODVan Lear, KYWATER REPORTED TO BE 12 INCHES DEEP IN THE VAN LEAR FIRE DEPARTMENT.
Jun 5, 2:30 AM EDTFLASH FLOODVan Lear, KYDISPATCH REPORTED WATER THREATENING RESIDENCES ALONG MILLERS CREEK ROAD. ALSO WATER FLOWING OVER WITTEN LANE AND KY302 IN WEST VAN LEAR...AS WELL AS KY ROUTE 172 IN STAFFORDSVILLE.
Jun 5, 2:30 AM EDTFLASH FLOODVan Lear, KYDISPATCH REPORTED WATER THREATENING RESIDENCES ALONG MILLERS CREEK ROAD. ALSO WATER FLOWING OVER WITTEN LANE AND KY302 IN WEST VAN LEAR...AS WELL AS KY ROUTE 172 IN STANDFORDSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 74 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WGUS53 KJKL 050323
FFWJKL
KYC115-153-159-175-195-050730-
/O.NEW.KJKL.FF.W.0006.140605T0323Z-140605T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1123 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  MARTIN COUNTY IN NORTHEAST KENTUCKY...
  MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  NORTH CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  NORTH CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 330 AM EDT

* AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL AMOUNTS OF UP TO 2 INCHES ARE EXPECTED TO
  FALL BETWEEN 11:15 PM AND 12:30 AM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  INEZ...PAINTSVILLE...BLAIR...BOBBS...BOONS CAMP...                 
  BRADBURY...BUFFALO...BUSKIRK...CALF CREEK...CHESTNUT...
  DAVELLA...DAVISPORT...DEBORD...  DEHART...DELONG...AND             
  DENVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3771 8263 3775 8273 3774 8277 3781 8305
      3797 8344 3802 8344 3788 8263 3789 8260
      3796 8258 3797 8253 3788 8241 3783 8240
      3778 8232 3774 8232 3768 8229 3767 8224
      3763 8221 3765 8218 3760 8215

$$

GEOGERIAN
3 follow-up statements
927 
WGUS73 KJKL 050357
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1157 PM EDT WED JUN 4 2014

KYC115-153-159-175-195-050730-
/O.CON.KJKL.FF.W.0006.000000T0000Z-140605T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MAGOFFIN KY-MARTIN KY-MORGAN KY-PIKE KY-
1157 PM EDT WED JUN 4 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL PIKE...
MORGAN...MARTIN...NORTH CENTRAL MAGOFFIN AND JOHNSON COUNTIES UNTIL
330 AM EDT...

AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING EAST ACROSS THE WARNED 
AREA. DOPPLER RADAR HAS ESTIMATED THAT OVER 2 INCHES OF RAIN HAD 
FALLEN ACROSS PORTIONS OF THE AREA SINCE 11 PM. UP TO AN ADDITIONAL 
INCH AND A HALF OF RAIN IS EXPECTED TO FALL BETWEEN MIDNIGHT AND 1 
AM. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...INEZ...PAINTSVILLE...BRADBURY...BUFFALO...BUSKIRK...CALF 
CREEK...DAVELLA...DAVISPORT...DEBORD...DEHART...DELONG...AND DENVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3771 8263 3775 8273 3774 8277 3781 8305
      3797 8344 3802 8344 3788 8263 3789 8260
      3796 8258 3797 8253 3788 8241 3783 8240
      3778 8232 3774 8232 3768 8229 3767 8224
      3763 8221 3765 8218 3760 8215

$$

GEOGERIAN
176 
WGUS73 KJKL 050655
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
255 AM EDT THU JUN 5 2014

KYC115-153-159-175-195-050730-
/O.CON.KJKL.FF.W.0006.000000T0000Z-140605T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MAGOFFIN KY-MARTIN KY-MORGAN KY-PIKE KY-
255 AM EDT THU JUN 5 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL PIKE...
MORGAN...MARTIN...NORTH CENTRAL MAGOFFIN AND JOHNSON COUNTIES UNTIL
330 AM EDT...

AT 249 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE OVER THE 
NEXT HOUR IN SOME LOCATIONS. THIS...IN ADDITION TO PREVIOUS HEAVY 
RAINFALL EARLIER IN THE NIGHT...COULD LEAD TO CONTINUED FLOODING 
PROBLEMS. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
INEZ...PAINTSVILLE...WEST LIBERTY...AFLEX...ANDY...BAKER...BARNETTS
CREEK...BEAUTY...BLAIR...BOBBS...BOONS CAMP...BRADBURY...BUFFALO...
BUSKIRK...CALF CREEK...COALPOINT...COLLISTA...CONDER...COON...
COTTLE...DAVELLA...DAVISPORT...DEBORD...DEHART...DELONG...DENVER...
DINGUS...EAST POINT...ELAMTON AND ELKFORK.

SEVERAL REPORTS OF FLASH FLOODING...INCLUDING WATER RUNNING OVER 
ROADS AND THREATENING RESIDENCES...HAVE BEEN MADE IN THE VAN LEAR 
AND STAFFORDSVILLE AREA OF JOHNSON COUNTY SINCE 1 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3771 8263 3775 8273 3774 8277 3781 8305
      3797 8344 3802 8344 3788 8263 3789 8260
      3796 8258 3797 8253 3788 8241 3783 8240
      3778 8232 3774 8232 3768 8229 3767 8224
      3763 8221 3765 8218 3760 8215

$$

JMW
307 
WGUS73 KJKL 050735
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
335 AM EDT THU JUN 5 2014

KYC115-153-159-175-195-050751-
/O.EXP.KJKL.FF.W.0006.000000T0000Z-140605T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MAGOFFIN KY-MARTIN KY-MORGAN KY-PIKE KY-
335 AM EDT THU JUN 5 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL
PIKE...MORGAN...MARTIN...NORTH CENTRAL MAGOFFIN AND JOHNSON COUNTIES
HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3771 8263 3775 8273 3774 8277 3781 8305
      3797 8344 3802 8344 3788 8263 3789 8260
      3796 8258 3797 8253 3788 8241 3783 8240
      3778 8232 3774 8232 3768 8229 3767 8224
      3763 8221 3765 8218 3760 8215

$$

JMW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 8:17 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 4, 8:17 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
817 PM EDT WED JUN 4 2014

.UPDATE...
ISSUED AT 750 PM EDT WED JUN 4 2014

THREE AREAS OF CONVECTION REMAIN A CONCERN AND MAY POSE A THREAT OF
SEVERE WEATHER OVER THE NEXT TWO TO THREE HOURS. ONE LARGE CELL TO
THE SW OF JKL OVER THE LEE AND OWSLEY COUNTY AREA HAS HAD A DEEP
UPDRAFT AND ROTATION AND IS A VERY TALL AND BIG STORM. HOWEVER...FEW
REPORTS HAVE BEEN RECEIVED. THERE MAY STILL BE SOME WIND DAMAGE WITH
THIS STORM AT LEAST FROM TIME TO TIME. IF...WHEN...AND WHERE THIS
CELL COLLAPSES IT SHOULD CAUSE SOME WIND DAMAGE...IF NOT BEFORE. THE
PULASKI TO LAUREL COUNTY CELL HAS ALSO SHOWN SOME BROAD ROTATION AND
MAY INTENSIFY. THE OTHER ACTIVITY THAT COULD STILL BE STRONG TO SEVERE
OR POSSIBLY POSE A THREAT OF FLASH FLOODING IS THE LINE APPROACHING
FORM NORTHERN KY AND SOUTHEAST OH AND THIS WILL PROBABLY MARCH EAST
SOUTHEAST ACROSS THE AREA OVER THE NEXT FEW HOURS...AND POSSIBLY HAVE
A SEGMENT OR TWO THAT TRAINS IN THE NORTH THAT HAS BEEN WET LATELY.
OTHERWISE...THE REMAINING ACTIVITY OVER WESTERN KY SHOULD PASS SOUTH
TOWARD THE MIDDLE TN AND TN CUMBERLAND PLATEAU AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 445 PM EDT WED JUN 4 2014

AN AREA OF LOW PRESSURE IS TRACKING ACROSS THE OH VALLEY REGION WHILE
THE CORRESPONDING MID LEVEL WAVE IS WORKING INTO THE CENTRAL GREAT
LAKES AND LOWER OH VALLEY REGION. THE SFC LOW WILL TRACK TOWARD THE
DELMARVA BY AROUND DAWN ON THU...WITH THE TRAILING COLD FRONT SAGGING
SOUTH INTO THE REGION. AT THE SAME TIME THE MID LEVEL WAVE WILL MOVE
ACROSS THE AREA. WITH A WARM AND VERY MOIST AIRMASS IN PLACE ACROSS
THE REGION...TEMPS OUTSIDE OF THUNDERSTORMS GENERALLY IN THE LOW TO
MID 80S AND DEWPOINTS INT HE MID 60S TO AROUND 70...INSTABILITY IN ON
THE MODERATE SIDE WITH SBCAPE 1500-2000 J/KG. 0-6KM SHEAR IS ANALYZED
IN THE 30 TO 45KT RANGE...SO SHEAR IS SUFFICIENT FOR SOME SEVERE
THUNDERSTORMS AND SOME SUPERCELLS.

THE RECENT RADAR TRENDS SEEM TO REASONABLY BE FOLLOWING THE TRENDS OF
THE NEAR TERM MODELS SUCH AS THE HRRR. AFTER SOME MORE CELLULAR THIS
SCENARIO TAKES A STRONG TO SEVERE LINE OR LINE SEGMENT EAST SOUTHEAST
ACROSS MUCH OF THE CWA THROUGH 0Z...OR 8 PM EDT. A TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FROM ALL OF THE CWA.
WITH THE BOUNDARY STILL LAGGING TO THE NORTH SOME ADDITIONAL
REDEVELOPMENT OF POSSIBLE STRONG CONVECTION MAY DEVELOP IN BEHIND
THIS. ANOTHER LINE OR AREA OF STRONG TO SEVERE CONVECTION WILL
APPROACH THE SW PART OF THE CWA AROUND 7 PM AND CROSS THAT AREA
THROUGH 10 TO 11 PM EDT. THEN...SOME SHOWERS OR STRATIFORM RAIN IS
EXPECTED TO FOLLOW WITH A FINAL LINE OF SHOWERS AND SOME EMBEDDED
THUNDER POSSIBLE AS THE FRONT SINKS SOUTH ACROSS THE AREA LATE
TONIGHT. ONLY ISOLATED TO SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS SHOULD LINGER ACROSS THE SOUTH INTO THE DAY ON THU AS
THE COLD FRONT SLOWLY SAGS SOUTH INTO THE TN VALLEY.

BEHIND THE BOUNDARY...A BRIEF PERIOD OF HEIGHT RISES AND UPPER LEVEL
RIDGING WITH SFC HIGH PRESSURE NOSING INTO THE AREA FROM THE GREAT
LAKES SHOULD PROVIDE DRY WEATHER OR MOSTLY DRY WEATHER THROUGH THE
END OF THE PERIOD. HOWEVER...THE HIGH WILL SHIFT EAST LATE THU NIGHT
AND SOME CONVECTION MAY DEVELOP AS THE AN UPPER LEVEL DISTURBANCE
APPROACHES AND POSSIBLY REACTIVATES THE BOUNDARY.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 443 PM EDT WED JUN 4 2014

MODELS IN DECENT AGREEMENT WITH OVERALL PATTERN THROUGH THE PERIOD
BUT GREATER DIFFERENCES CROP UP WITH TIME WITH RESPECT TO MAGNITUDE
AND TIMING OF SHORT WAVE DISTURBANCES THROUGH A PROGRESSIVE AND
GENERALLY BROAD CONUS TROUGH LIKE FLOW. CORE OF THE WESTERLIES
CONTINUE TO RUN SOUTH OF THE NORTHERN TIER...A BIT FURTHER SOUTH FOR
MAIN STORM TRACKS THAN TYPICALLY FOUND THIS TIME OF YEAR. MODEL RUN
TO RUN CONSISTENCY IS LACKING...AND CONSIDERING DIFFERENCES IN
SOLUTIONS CONFIDENCE IN THE EXTENDED IS LOWER THAN USUAL. THIS IS
REFLECTED IN THE BROAD BRUSH APPROACH TO THE FORECAST GRIDS...
PARTICULARLY POPS.

FOR SENSIBLE WEATHER SHORT WAVE RIDGING AND SFC HIGH PRESSURE WILL
STILL BUILD INTO THE REGION BEHIND EXITING COLD FRONTAL SYSTEM EARLY
IN THE PERIOD. HOWEVER...MODELS HINT AT A WEAK DISTURBANCE THAT MAY
PROVIDE A GLANCING BLOW TO SEVERAL OF OUR SOUTHERNMOST COUNTIES
FRIDAY. SATURDAY STILL LOOKS DRY WITH SURFACE HIGH PRESSURE IN
CONTROL. BUT THE PATTERN LOOKS MORE UNSETTLED THEREAFTER AS EASTERN
KENTUCKY MAY WIND UP WITHIN A STORM TRACK CORRIDOR...OR BROAD
BAROCLINIC ZONE BEGINNING WITH A STORM SYSTEM THAT APPEARS DESTINED
TO RIDE UP THE OHIO VALLEY LATE SATURDAY THROUGH SUNDAY.
USED A BLEND OF MODEL GUIDANCE IN AN EFFORT TO MITIGATE TIMING
DIFFERENCES IN DISTURBANCES AND GENERALLY RAN WITH LOW POPS THROUGH
THE PERIOD. BASICALLY NUDGED TEMPERATURES TOWARDS LATEST GUIDANCE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 758 PM EDT WED JUN 4 2014

SHOWERS AND THUNDERSTORMS CHANCES WILL PEAK BETWEEN NOW AND 6Z. OVER
THE NEXT HOUR...LOZ AND SJS SHOULD TAKE THE MOST DIRECT HIT THOUGH A
LARGE CELL IS PASSING BETWEEN LOZ AND JKL. WITH ANY CONVECTION BRIEF
MVFR TO IFR IS POSSIBLE ALONG WITH WIND GUSTS OF 30KT OR MORE.
ADDITIONALLY...THERE WILL BE LOCALIZED DENSE FOG IN SOME VALLEYS
AFTER 6Z AND SOME PREVAILING MVFR FOG AND OR CIGS ARE ANTICIPATED
POST COLD FRONT. ONCE THE FOG LIFT AND THE FRONT PUSHED FURTHER
SOUTH...IMPROVEMENT TO VFR IS EXPECTED 12Z TO 16Z...MAINLY VFR IS
EXPECTED.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR KYZ044-050>052-059-
060-104-106>110-119-120.

&&

UPDATE...JP
SHORT TERM...JP
LONG TERM...RAY
AVIATION...JP
Hazardous weather outlook, Jun 4, 11:05 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1105 PM EDT WED JUN 4 2014

KYZ044-051-052-060615-
FLEMING-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD
1105 PM EDT WED JUN 4 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE STILL POSSIBLE INTO THE FIRST PART OF THE
NIGHT. HEAVY RAINFALL HAS FALLEN IN PARTS OF THIS AREA FROM THE
EARLIER STORMS AND ANY ADDITIONAL RAIN COULD ADD TO A POTENTIAL FOR
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY...
MAINLY IN THE MORNING.

THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE HAL ROGERS
PARKWAY FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM
SATURDAY EVENING THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING
WINDS...OR FLOODING INTO THE OVERNIGHT.

KYZ050-059-060-104-106>110-119-120-060615-
MONTGOMERY-POWELL-MENIFEE-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-
FLOYD-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOUNT STERLING...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...INEZ...PIKEVILLE
1105 PM EDT WED JUN 4 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT THURSDAY...
...TORNADO WATCH 218 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE AROUND INTO THE OVERNIGHT HOURS. SOME OF THE
STORMS MAY BE SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CANNOT
BE RULED OUT. HEAVY RAINFALL CAN BE EXPECTED WHERE MULTIPLE
THUNDERSTORMS PASS OVER THE SAME LOCATIONS LEADING TO A POTENTIAL FOR
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY...
MAINLY IN THE MORNING.

THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE HAL ROGERS
PARKWAY FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM
SATURDAY EVENING THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING
WINDS...OR FLOODING THROUGH THE OVERNIGHT.

KYZ058-068-069-079-080-083>088-111>118-060615-
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-
BELL-HARLAN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...BEATTYVILLE...
JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
WHITESBURG
1105 PM EDT WED JUN 4 2014

...TORNADO WATCH 218 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT. SOME OF THE
STORMS MAY BE SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CANNOT
BE RULED OUT. HEAVY RAINFALL CAN BE EXPECTED WHERE MULTIPLE
THUNDERSTORMS PASS OVER THE SAME LOCATIONS LEADING TO A POTENTIAL FOR
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY...
MAINLY IN THE MORNING.

THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE HAL ROGERS
PARKWAY FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM
SATURDAY EVENING THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING
WINDS...OR FLOODING THROUGH THE OVERNIGHT.

JP/GREIF

In the hours before

Local storm report, Jun 4, 8:19 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
819 PM EDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             TALBERT                 37.42N 83.46W
06/04/2014  M1.00 INCH       BREATHITT          KY   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL.

&&

TBREWER
Special weather statement, Jun 4, 8:28 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
828 PM EDT WED JUN 4 2014

KYZ044-051-052-050100-
ROWAN-BATH-FLEMING-
828 PM EDT WED JUN 4 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 900
PM EDT WEDNESDAY EVENING...

   NORTHWESTERN ROWAN...
   NORTHERN BATH AND
   SOUTHERN FLEMING.

AT 828 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PECKS RIDGE...
OR 10 MILES SOUTHWEST OF FLEMINGSBURG...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TILTON AROUND
835 PM EDT...PEBBLE AROUND 840 PM EDT...GRANGE CITY AROUND 845 PM
EDT...RINGOS MILLS AROUND 850 PM EDT...SHARKEY AROUND 855 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

GEOGERIAN
Local storm report, Jun 4, 8:59 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
859 PM EDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HAIL             LAMONT                  37.35N 83.31W
06/04/2014  E0.25 INCH       PERRY              KY   CO-OP OBSERVER

            PEA SIZED HAIL HAS BEEN FALLING FOR 7 MINUTES. VERY HEAVY
            RAIN HAS BEEN FALLING.

&&

JJ
Special weather statement, Jun 4, 9:02 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
902 PM EDT WED JUN 4 2014

KYZ044-051-052-060-050145-
MENIFEE-ROWAN-BATH-FLEMING-
902 PM EDT WED JUN 4 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 945
PM EDT WEDNESDAY EVENING...

   NORTHERN MENIFEE...
   SOUTHERN ROWAN...
   BATH AND
   SOUTH CENTRAL FLEMING.

AT 902 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WYOMING...OR
NEAR OWINGSVILLE...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MIDLAND AROUND
910 PM EDT...FARMERS AROUND 915 PM EDT...YOUNG SPRINGS AROUND 920 PM
EDT...YALE AROUND 925 PM EDT...ZILPO AROUND 930 PM EDT...

RESIDENTS CAN EXPECT BETWEEN 1 AND 2 INCHES OF RAIN...GUSTY WINDS OF
40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

JMW
Special weather statement, Jun 4, 9:03 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
903 PM EDT WED JUN 4 2014

KYZ113-115-118-050130-
KNOTT-LETCHER-PERRY-
903 PM EDT WED JUN 4 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 930
PM EDT WEDNESDAY EVENING...

   EXTREME SOUTH CENTRAL KNOTT...
   CENTRAL LETCHER AND
   EAST CENTRAL PERRY.

AT 904 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VICCO...OR 7
MILES SOUTHEAST OF HAZARD...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CARCASSONNE
AROUND 910 PM EDT...CARBON GLOW AROUND 915 PM EDT...JEREMIAH AROUND
920 PM EDT...VAN AROUND 925 PM EDT...BELLCRAFT AROUND 930 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

SHALLENBERGER
Local storm report, Jun 4, 11:08 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1108 PM EDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     TSTM WND DMG     1 WSW BLAZE             38.02N 83.35W
06/04/2014                   MORGAN             KY   911 CALL CENTER

            TREES WERE REPORTED DOWN ON KY 519 NEAR PEYTON RIDGE

&&

JJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:00 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Pulaski32 min
Jun 4, 8:25 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Leslie, Owsley, Perry50 min
Jun 4, 8:38 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan3 hr
Jun 4, 9:30 PM EDTAreal Flood AdvisoryJKLKnott, Letcher2 hr
Jun 4, 9:42 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Morgan, Rowan48 min
Jun 4, 9:51 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Leslie99 min
Jun 4, 9:52 PM EDTTornado WarningJKLMorgan23 min
Jun 4, 10:11 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan38 min
Jun 4, 10:21 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more3 hr
Jun 4, 10:35 PM EDTFlash Flood WarningJKLBath, Elliott, Johnson, Morgan, Rowan4 hr
Jun 4, 11:27 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Powell, Wolfe3 hr
Jun 5, 12:31 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Lee, Owsley, Perry2 hr
Jun 5, 1:04 AM EDTAreal Flood AdvisoryJKLFloyd, Magoffin, Pike116 min

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.